Alert archive / Illinois / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 6, 1999, 2:26 PM CDT for Rock Island County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1999, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 6, 1999, 3:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Rock Island County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:32 PM CDT | Hail 1 | Milan, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
108 WUUS1 KMLI 061929 RRA SVRMLI ILC161-062015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 226 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS * UNTIL 315 PM CDT * AT 227 PM CDT... DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF QUAD CITIES MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOLINE AROUND 230 PM CDT EAST MOLINE AROUND 235 PM CDT SILVIS AROUND 235 PM CDT HAMPTON AROUND 240 PM CDT RAPIDS CITY AROUND 245 PM CDT DAMAGING WINDS OVER 55 MPH AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS ONE INCH HAIL HAS BEEN REPORTED WITH THIS STORM IN SOUTH OF MILAN. NICHOLS/FERRY &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:50 AM CDT, 11 hours 36 minutes earlier.
Area forecast discussion, Jun 6, 2:50 AM CDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 250 AM CDT SUN JUN 6 1999 UPPER AIR ANALYSIS THIS MORNING INDICATING LOW PRESSURE TROUGH MOVING EAST AWAY FROM THE ROCKIES. PRESSURE FALLS AHEAD OF SYSTEM LESS THAN LAST NIGHT...SO EXPECT SOME SLOWING OF FORWARD SPEED IN THE NEXT 12-24 HRS. 110KT JET INDICATED AT EXTNDG FROM ERN CO THRU MN...AND NICE DIVERGENT FLOW OVER THE UPPER MIDWEST. 700MB THERMAL RIDGE STILL IN PLACE OVER THE CWFA...WITH A +13 FROM LOCAL UPPER AIR RUN. LIKE LAST NIGHT...THIS SHOULD KEEP THE CURRENT THUNDERSTORM ACTIVITY TO THE NORTHEAST OVER MINNESOTA AND WISCONSIN...WHERE CAP IS NOT AS STRONG. 850MB ANALYSIS AND WV IMAGERY INDICATE THAT THIS SYSTEM IS TAPPING THE GULF...AND THE ONLY THING KEEPING WIDESPREAD CONVECTION FROM FORMING IS THE KILLER CAP AT 700MB FROM LA TO IL. SURFACE ANALYSIS INDICATING WARM FRONT WELL NORTH OF THE CWFA...AND COLD FRONT STILL EXTENDING FROM KPIR TO KDDC...WELL TO THE WEST. NO ACTIVITY LIKELY TO OCCUR UNTIL LATE TODAY. CONCERN THIS MORNING IS TIMING OF AFTERNOON/EVENING CONVECTION AND MAX TEMPS TODAY. MODELS THIS MORNING ARE GENERALLY HANDLING THINGS SIMILARLY...THOUGH BY 48 DIFFERENCES SEEM TO BE IN THE STRENGTH OF THE EJECTING LOW. AS OF 06Z THE NGM SEEMED TO BE VERIFYING THE BEST...MAINLY IN THE POSITIONING OF THE SURFACE LOW...AND THE SHORTWAVE POSITIONING TO OUR WEST AND NORTHWEST. HAVE STAYED FAIRLY CLOSE TO IT. TEMPS WILL BE CLOSE TO SATURDAYS HIGHS WITH THE CONTINUED WAA COMPENSATING FOR INCREASED CLOUD COVER- WILL HAVE TO PUT THAT HOT WORD IN THE ZONES. CONVECTION THIS AFTERNOON HAS SEVERAL THINGS GOING FOR IT. AT THIS TIME THE RIGHT REAR QUADRANT OF THE UPR LEVEL JET SHOULD BE OVER THE AREA. MODELS INDICATE THE MAIN SHORTWAVE MOVES OVER THE AREA...AND THAT THE CURRENT CAP WILL HAVE DISSIPATED BY THEN. WHILE THE COLD FRONT CURRENTLY OVER THE HIGH PLAINS NEVER APPEARS TO MAKE IT AS FAR EAST AS THIS CWFA...PLENTY OF OTHER WEAK BOUNDARIES SHOULD BE AROUND FOR CONVECTION TO FOCUS ON. SPC DAY ONE OUTLOOK HAS SLIGHT RISK OVER THE AREA- AND WILL NEED TO WORD THIS AFTERNOON AND TONIGHT IN THE ZONES ACCORDINGLY. FROM THEN ON...THE FORECAST APPEARS TO BE DRY UNTIL THE EXTENDED PERIOD...WITH A SHARP RIDGE BUILDING OVER THE AREA TUESDAY...KEEPING PRECIP CHANCES LOW UNTIL THURSDAY. HOWEVER...THE WARM AND MUGGY CONDITIONS SHOULD CONTINUE...WITH HIGHS CONTINUING TO RANGE IN THE MID 80S TO NEAR 90. .DVN... IA...NONE. IL...NONE. LRE
In the hours before
Local storm report, Jun 6, 1:07 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1236 PM BRIGHTON IA 60 MPH TSTM GUST
06/06/99 WASHINGTON
1250 PM WASHINGTON IA 2.75 INCH HAIL
06/06/99 WASHINGTON
1259 PM MUSCATINE IA 59 MPH TSTM GUST
06/06/99 MUSCATINELocal storm report, Jun 6, 1:07 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1236 PM BRIGHTON IA 60 MPH TSTM GUST
06/06/99 WASHINGTON
1250 PM WASHINGTON IA 2.75 INCH HAIL
06/06/99 WASHINGTON
1259 PM MUSCATINE IA 59 MPH TSTM GUST
06/06/99 MUSCATINEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:36 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 34 min |
| Jun 6, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 50 min |
| Jun 6, 2:30 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 50 min |
| Jun 6, 2:46 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Warren | 34 min |
| Jun 6, 3:13 PM CDT | Tornado Warning | DVN | Stephenson | 47 min |
| Jun 6, 3:22 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 48 min |
| Jun 6, 3:39 PM CDT | Severe Thunderstorm Warning | DVN | Henderson | 46 min |
| Jun 6, 3:56 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 49 min |
| Jun 6, 4:01 PM CDT | Tornado Warning | DVN | Mercer | 49 min |
| Jun 6, 4:18 PM CDT | Tornado Warning | DVN | Warren | 37 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.